×

zbMATH — the first resource for mathematics

On some versions of Jensen’s inequality on operator algebras. (English) Zbl 1053.47505
Extensions of the Jensen inequality to operator algebras are well-known. If \(f\) is an operator convex function and \(\alpha\) is a positive unital mapping between two operator algebras, then \(\alpha \bigl (f (a)\bigr) \geq f\bigl (\alpha (a)\bigr)\) for a selfadjoint operator \(a\). In the paper under review, a noncommutative polynomial \(W(x,y)\) is considered and the operator inequality \(\alpha \bigl (W(a, a^*)\bigr) \geq W\bigl (\alpha (a), \alpha (a^*)\bigr)\) is obtained under some conditions, for example, \(a \mapsto W(a,a^*)\) is assumed to be convex. The technique of \(2 \times 2\) operator matrices and Stinespring representation is familiar from earlier works on inequalities. A trace inequality of Jensen type is also treated.
MSC:
47A63 Linear operator inequalities
46L10 General theory of von Neumann algebras
PDF BibTeX XML Cite
Full Text: EuDML
References:
[1] ANDO T.: Topics on Operator Inequalities. Lecture Notes, Hokkaido University, Sapporo, 1978. · Zbl 0388.47024
[2] ASH R. B.: Real Analysis and Probability. Academic Press, New York-San Francisco, 1972. · Zbl 1381.28001
[3] BEREZIN F. A.: Convex operator functions. Mat. Sb. 88 (1972), 268-276.
[4] BROWN L. G.-KOSAKI H.: Jensen’s inequality in semifinite von Neumann algebras. J. Operator Theory 15 (1986), 205-225.
[5] DAVIS O.: A Schwarz inequality for convex operator functions. Proc. Amer. Math. Soc. 8 (1957), 42-44. · Zbl 0080.10505 · doi:10.2307/2032808
[6] DAVIS O.: Notions generalizing convexity for functions defined on spaces of matrices. Proc. Amer. Math. Soc. Symposia (Convexity) 7 (1963), 187-201. · Zbl 0196.30303
[7] HANSEN F.: An operator inequality. Math. Ann. 246 (1980), 249-250. · Zbl 0407.47012 · doi:10.1007/BF01371046 · eudml:163343
[8] HANSEN F.-PEDERSEN G. K.: Jensen’s inequality for operators and Lowner’s theorem. Math. Ann. 258 (1982), 229-241. · Zbl 0473.47011 · doi:10.1007/BF01450679 · eudml:163592
[9] JENSEN I. L. W. V.: Sur les fonctions convexes et les inegalites entre les valeurs moyennes. Acta Math. 30 (1906), 175-193. · JFM 37.0422.02
[10] JAJTE R.: Jensen’s inequality for Schwarz maps in von Neumann algebras. Probab. Math. Statist. 12 (1991), 251-254. · Zbl 0772.46035
[11] LINDBLAD G.: Expectations and entropy inequalities for finite quantum systems. Comm. Math. Phys. 39 (1974), 111-119. · Zbl 0294.46052 · doi:10.1007/BF01608390
[12] PETZ D.: Jensen’s inequality for positive contractions on operator algebras. Proc. Amer. Math. Soc. 99 (1987), 273-277. · Zbl 0622.46044 · doi:10.2307/2046624
[13] SIMON B.: Trace Ideals and Their Applications. Cambridge Univ. Press, Cambridge, 1979. · Zbl 0423.47001
[14] STINESPRING W. F.: Positive functions on C*-algebras. Proc. Amer. Math. Soc. 6 (1965), 211-216. · Zbl 0064.36703 · doi:10.2307/2032342
[15] TAKESAKI M.: Operator Algebras I. Springer-Verlag, Berlin-New York, 1979. · Zbl 0436.46043
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.